Do a Google search for it. It is an anti-psychotic med.
seroquel is an atypical anti-psychotic, which means that it is in a newer class of anti-psychotics. it will make you feel really tired and the first few days you will probably be tired and minorlly hung over feeling the next morning, there is not really any recrational value to seroquel, it jsut makes you tired
my doctor gave me seroquel for sleep also, it does tend to make me groggy the next day,so she said for me to try to lower the dose to 25 mgs, it is a common side effect of seroquel and i guess if it effects you this way then it will always effect you this way, my doc told me this side effect doesnt go away with time. but if it helps you sleep while going through withdrawals than take advantage of the times where you CAN sleep... not sleeping is a very common withdrawals symptom and it tends to make withdrawals seem even worse after the 3rd or 4th night of no sleep. it is non-addictive also.
my son was put on seroquel for sleep. he became VERY addicted to it and absolutely could NOT sleep without it. it took about two weeks and a major change in daily activities (exercising, walking, etc.) before he could go to sleep on his on.
thats all i need to hear...all done with seroquel...thanks...
I'm with you on that one. I actully slept last night. Fell asleep around midnite and when I woke up at 5am I was very happy. I had some strange dreams though. I know it won't be like that everynight but I'm thankful for what I got. Thanks for the help.
I forgot to put in that I didn't take the seroquel because I can't be "hungover" the next morning. I got 3 kids to get up for school and that's a job in it's self when your tapering down. I did take my .5 XR xanax around 8pm.
Seroquel was first developed for treating schizophrenia as it is an antipsychotic. It was discovered it also had a calming effect as well. Many M.D. prescribe it off label for anxiety, and sleep disorders. It has a side effect of weight gain. I personally would not take it. Remember when Ultram first came out it was prescribed as it was not addicting. Well we all no the truth about that myth! Seroquel is a habit forming medication which requires tapering. This is not a inexpensive medication we are talking about, While there are people out their with mental health conditions and have benefited from this medication which is usually prescribed in high doses, The voices have stopped as reported in many cases of the mentally ill. But it is a drug that should be taken lightly. Do your research before you start Seroquel
I"ve read up on it and read all the post and I'll just stay away from it. I threw it out. He gave me sample packs. Opened and flushed. I called and told the doc and he said ok, that he understands. He was just trying to help me sleep. But my sleep will come when I'm clean and I'm dealing with that. AND I WILL BE CLEAN!!!! It won't be over night but one day it will happen. Thanks again for all the suport and advice.
I tried the seroquel for sleep while going thru withdrawals and it gave me the rls worse than I already had. Everyone here knows that is pretty bad anyways. did make me tired though. I would take at 10 fall asleep around 2 and wake at 4 the next day. now take ambien cr.
Seroquel is the DEVIL.....as a former social worker I dealt with a lot of people taking this stuff. My sister was on it for a while also.
So, as an EMT, a biologist (M.S. in biology) and a social worker I would suggest finding something else period. The problems far out weight the benefits. Don't trade one drug habit for another.
Did you know when Dr's get samples from drug reps and push the new drug and get you started, So that the next visit would require a written script, the doctor gets a bonus at the end of the for the # of scripts he writes for seroquel in this instance. If he said all he was trying to do was help you he still can, There are a number of sleeping medications he could prescribe that may help you sleep that will not lead to dependency. One that is very safe is Trazadone, Rozerem, or try the Ambien CR for no longer than 10 days, As this can lead to dependency, I would even take 5mg of Valium for no more than 10 days. If you try and do this without getting at least 5-6 hours sleep at night you will only be setting yourself up for a possible relapse, It does not matter how determined you are right. The lack of sleep will wear you down! It could take weeks before your natural sleep cycle begins to start, No caffeine after 3pm that means coffee and tea. No eating after 7pm. Don't forget chocolate has caffeine in it, Avoid all cold medications that fall under the sudafed category as they contain phentermine which will only add to your insomnia. You have to get some sleep somehow otherwise you will be setting yourself up for a possible relapse, Trust me on this! There is nothing wrong with a little help for a short period of time like no more than 10 days just enough time to reset your internal clock. How long were you using Ultram, as this has a lot to do with you recovery time as well--------Noah
Wow. Thanks for the info. I been using trams for 15 months. 15-20 50mg a day. I've tried tapering before and got down to 4 a day for 2 weeks and just jumped off the wagon. I've only had 3 today. Been tapering for 5 days. I took one about 30 min ago and I actully feel it kickin in. I haven't felt this "high" like in a long time. I feel great now. And that SCARES the HELL out of me. But, I can do this. I see the doc tomorrow morning. He put me on .5 XR xanax. That helped me sleep last night. I won't take another tram till bedtime so I don't wake up with as bad w/d's cause my kids pay for it when I feel like that. I'm going to do this. Thanks again for all your suport. All of you are great.
I have generalized anxiety disorder and experience occasional panic attacks. I took 200mg of Seroquel at bedtime for about two years. Under a pdoc's supervision, I tapered off in 25mg increments. The RLS, insomnia, and associated anxiety got worse the further I tapered until I was off the medication. I have been completely off of Seroquel for less than a week and though I am able to fall asleep without too much difficulty, I am waking up at 4:30 or 5:00AM with RLS symptoms so bad that I toss and turn and have to get out of bed. Within 15 to 30 minutes of getting up, my RLS and associated anxiety are much less, but I feel that over time I'm building up a sleep deficit. I have been reluctant to take other medications to counteract the Seroquel withdrawal symptoms. Even a consistent 5mg of a benzodiazepine can be habit forming, and I don't want to trade one addictive medication for another. Is it really okay to take 5mg of Xanax or Klonopin for ten days or less to reestablish my sleep cycle? I'm concerned about the addictive properties of benzos. Also, the RLS symptoms will eventually go away, right?
People have been asking this and I haven't seen an answer, so here. HOW LONG DO WITHDRAWALS LAST FROM SEROQUEL???
I was looking for an answer cuz I went off seroquel 400mg cold turkey. nobody had an answer so I documented my painful withdrawal process. Follow my process and withdrawal symptoms will be gone in a week or less!!!
FYI: seroquel withdrawals are he worst thing ive ever experienced!
The key to seroquel withdrawals is SLEEP and FOOD. You may feel like u cant eat and the smell of food makes u sick, EAT ANYWAYS! forcing urself to eat will be worth it I PROMISE!! take a sleep aid. nytol works great. you can pick it up at any drug store. the box says to take one however i take 2 before bed, because us withdrawal goers dont need "help" to sleep, we literally cant sleep for days with seroquel withdrawals. we become INSOMNIACS. the less we eat and the less we sleep... the WORSE our withdrawl symptoms get. sleep as much as possible and in about 4 days, you should be feeling pretty close to normal. Im on day 3 of withdrawal and i feel soooo much better. sleep and food will also make you less emotional and depressed coming off the seroquel. Ive gone through these withdrawals before, i cry, i shake, i get cold sweats. This time around I havent cried once! I feel great. If you follow my guidelines, and withdrawals arent completely gone by day 4, you'll at least feel a hundred times better and be greatful that you stuck it out! following what ive said, withdrawals should not last longer than ONE WEEK. good luck everyone!!!
Thank you for this advise! I am trying to get off seroquelmor have been for the last 3 months or so as it has been giving me horrendous side effects. Will they go away btw?
Going to get on some melatonin to help me get off them. I think the doctors dont know enough about the drugs they prescribe. They said its non addictive, yet it is addictive. I cannot sleep without them despite the fact they are ruining my body
I was put on serequel last week for sleep and stopped it after 5 days. It made me sleep but I couldn't walk, think....kept falling....couldn't eat anything for 5 days.Heart racing...list goes on. Was not good for me.
But everyone is different.....maybe this will work great for you.
Hope it help you